| Model Number |
VICM5 12.1 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Toxic Anterior Segment Syndrome (TASS) (4469)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A4-a6: unk.H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.Manufacture narrative: the directions for use states when preparing the lens for use intraoperatively, caution: perform the following steps in a sterile field.Inspect the lens vial.Ensure that it is not damaged.Examine the lens carefully under the microscope for damage or particulate matter.Do not allow the icl lens to dry after removal from the glass vial.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor, ocular viscoelastic, and improper preparation of antibiotics for intr(acameral injection may be contributing factors.It remains unknown why the surgeon stated that ovd( staar is not a manufacturer) cannulas had some "white debris" from "sterilization" considering that cannulas are disposable.Claim # (b)(4).
Event or Problem Description
This report is one of five that are reporting the same issue of potential tass observed only in one case but could not be separated due to lack of additional information.The reporter indicated that the surgeon implanted 12.1mm vicm5 12.1 of diopter -5.50 into the patient's eye during the week of (b)(6) 2024.Concomitant products used intraoperatively include the lioli-24 injector and ocucoat ovd.One case was assessed as potential tass but was not specified by received serial numbers of 5 lenses.I n all cases intraoperatively the icl looked like there were deposits on it and at the same day post-op check icl looked like it had streaks on it.In one case there was an observation of" almost glittery appearance with some deposits on the anterior crystalline capsules".Reportedly, deposits/streaks have disappeared on their own within 24 hours.No abnormalities were noted with the icl vial prior to lens implantation.Two surgeons from the same clinic had a "couple of icl cases" of similar presentation within the same that week and one of them had observations for cartridges "feel a bit tighter" as well as that ocucoat cannulas look like" they have some white debris on them from sterilization".No information was provided regarding additional medical or surgical intervention performed including lens removal.No loss of visual acuity was reported.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
Additional Manufacturer Narrative
H3 - device evaluation 3331 - device history record (dhr) review - the device history records indicates that the product has been manufactured within the established process parameters and that there is no indication that the manufacturing and/or processing of the device contributed to the complaint issue.Corrective and/or preventive actions are being addressed through capa-24-001 and this issue will continue to be tracked and trended as part of the normal device safety committee meetings and capa monitoring.Claim #(b)(4).